Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 26, 2006, 4:15 PM MDT for Torrance County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2006, 4:15 PM MDT (22:15 UTC)
- Expired
- Aug 26, 2006, 7:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 105 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:52 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 26, 2:52 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT SAT AUG 26 2006 .DISCUSSION...ACTIVE CONVECTION WELL UNDERWAY BROADLY ACROSS THE STATE...WITH USUAL ENHANCEMENTS OVER THE CENTRAL MOUNTAINS AND EAST TO THE NORTHEAST PLAINS. PRECIPITABLE WATER HAS DECREASED SOMEWHAT PER 12Z ABQ SOUNDING...NOW DOWN NEAR 1 INCH...BUT SOME OF THIS HAS BEEN A REDISTRIBUTION OF MOISTURE TO LOWER LEVELS WITH DRYING AT UPPER LEVELS. CONSEQUENT ENHANCED INSTABILITY AND STEEPER LAPSE RATES HAS GIVEN AFTERNOON CONVECTION AN EARLY AND POWERFUL START. CURRENTLY...TROUGH ALOFT DIGGING SOUTH AND SWINGING EAST WITH CLOSED LOW OVER THE GREAT SALT LAKE AND BEST VORTICITY ADVECTION WORKING EASTWARD TOWARD THE FOUR CORNERS. RIDGE ALOFT HANGING TOUGH FROM WEST TEXAS EAST TO THE GEORGIA COAST...AND PROMOTING BROAD SOUTHWEST FLOW ALOFT ACROSS NEW MEXICO. SURFACE HIGH REMAINS OVER EASTERN COLORADO...WITH COLD FRONT STALLED OUT ALONG INTERSTATE 40. MORE VIGOROUS FRONT ASSOCIATED WITH APPROACHING TROUGH WILL PENETRATE FROM THE WEST. MODELS...CONSENSUS SOLUTION SHOVING MID ATMOSPHERE DRYING ACROSS NEW MEXICO FROM NORTHWEST TO EAST OVER THE NEXT 36 HOURS...WITH CLEARING SKIES AND TAPERING PRECIPITATION ON TAP FOR SUNDAY FROM WEST TO EAST. HOWEVER...TROUGH ALOFT WILL SHEAR AND LIFT ON SUNDAY...ENDING THE DRYING AND PERMITTING RETURN OF MOIST SOUTHERLY FLOW OVER THE STATE TO BEGIN THE WORK WEEK...AND THIS PATTERN WILL HANG IN THERE MAINLY SOUTH OF INTERSTATE 40 HEADING TOWARD THE WEEKEND WITH LITTLE SUBSTANTIAL CHANGE TO FEATURE PLACEMENT. PRECIPITABLE WATERS FORECAST TO RETURN ABOVE AN INCH BROADLY THROUGH THE HEART OF THE WEEK. SOMEWHAT DRIER STORY FOR NORTHERN NEW MEXICO WHERE REDUCED MOISTURE AVAILABILITY AND WEAKER DYNAMICS WILL REDUCE DIURNALLY DRIVEN SHOWER COVERAGE AND INTENSITY. SHY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 86 53 87 / 20 5 0 5 GALLUP.......................... 48 83 44 84 / 10 20 0 5 GRANTS.......................... 50 83 46 84 / 20 10 0 10 GLENWOOD........................ 57 89 55 89 / 20 30 10 30 CHAMA........................... 43 75 41 76 / 30 10 5 20 LOS ALAMOS...................... 50 78 49 80 / 30 10 5 20 RED RIVER....................... 40 67 39 68 / 40 20 10 30 TAOS............................ 49 80 47 79 / 30 10 10 20 SANTA FE........................ 52 81 51 77 / 30 10 5 30 SANTA FE AIRPORT................ 54 84 53 80 / 30 10 5 20 ESPANOLA........................ 51 86 49 84 / 30 10 5 20 ALBUQUERQUE HEIGHTS............. 64 86 61 83 / 20 10 5 20 ALBUQUERQUE VALLEY.............. 58 87 57 84 / 20 10 5 20 ALBUQUERQUE FOOTHILLS........... 58 85 56 82 / 20 10 5 20 ALBUQUERQUE WEST MESA........... 59 87 59 83 / 20 10 0 20 SOCORRO......................... 57 89 55 87 / 30 20 10 30 SANDIA PARK/CEDAR CREST......... 50 77 49 73 / 20 10 5 30 MORIARTY/ESTANCIA............... 52 84 50 80 / 30 10 10 40 CARRIZOZO....................... 56 85 55 82 / 30 30 20 30 RUIDOSO......................... 51 77 51 72 / 40 40 30 40 RATON........................... 51 78 49 75 / 60 30 30 30 LAS VEGAS....................... 52 78 49 74 / 40 20 20 30 ROY............................. 56 79 56 75 / 60 40 40 30 CLAYTON......................... 57 77 56 77 / 60 40 70 20 SANTA ROSA...................... 56 88 56 81 / 50 40 30 40 TUCUMCARI....................... 62 86 62 82 / 70 30 40 30 FORT SUMNER..................... 61 87 61 80 / 50 30 30 50 CLOVIS.......................... 64 86 63 82 / 60 40 40 40 PORTALES........................ 65 89 63 83 / 60 30 30 40 ROSWELL......................... 67 90 66 86 / 40 40 30 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 25
Hazardous weather outlook, Aug 26, 10:00 AM MDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1000 AM MDT SAT AUG 26 2006 UPDATED SEVERE THUNDERSTORM RISK FOR THIS AFTERNOON AND EVENING NMZ001>021-026-271215- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1000 AM MDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT EXPECT STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING OVER FAR NORTHERN NEW MEXICO FROM THE NORTHWEST PLATEAU EAST ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS. THUNDERSTORMS WILL PRODUCE LOCALLY GUSTY WINDS...HEAVY DOWNPOURS...AND AREAS OF SMALL HAIL. HEAVY RAINS ARE ONCE AGAIN POSSIBLE OVER ALL OF SOUTHERN...CENTRAL AND EASTERN NEW MEXICO THIS AFTERNOON INTO TONIGHT. SOME MINOR FLOODING ALONG STREAMS...CREEKS AND ARROYOS AS WELL AS PONDING OF WATER ON ROADS IS LIKELY IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY WILL BE LESS ACTIVE THAN RECENT DAYS WITH LESS THREAT OF SEVERE WEATHER OR FLOODING CONCERNS. HOWEVER...MOISTURE WILL BEGIN TO RETURN EARLY NEXT WEEK ESPECIALLY SOUTH OF INTERSTATE 40...BUT SHOULD ADVANCE NORTH OVER ALL THE AREA BY THURSDAY AND FRIDAY. FLOODING ALONG CREEKS...STREAMS AND SMALLER RIVERS WILL CONTINUE TO BE A CONCERN NEXT WEEK...INCLUDING CARRIZO CREEK COMING INTO THE RIO RUIDOSO RIVER...AS WELL AS THE RIO BONITO BELOW THE BONITO LAKE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AS THUNDERSTORMS AND HEAVY SHOWERS DEVELOP. SHY
In the hours before
Special weather statement, Aug 26, 1:14 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 114 PM MDT SAT AUG 26 2006 NMZ005-262100- NORTHEAST HIGHLANDS- 114 PM MDT SAT AUG 26 2006 ...LOCALLY HEAVY DOWNPOURS MOVING IN FROM THE WEST... A STRONG THUNDERSTORM WITH LOCALLY HEAVY DOWNPOURS BETWEEN GUADALAPITA AND OCATE IS MOVING SLOWLY TO THE EAST. EXPECT LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR AS THIS STORM APPROACHES WAGON MOUND...CHARETTE LAKES...AND INTERSTATE 25 BETWEEN WAGON MOUND AND SPRINGER. HEAVY SHOWERS WILL FILL ARROYOS...SMALL STREAMS...AND DITCHES. DRIVERS SHOULD EXPECT PATCHES OF DEEP WATER ON ROADS WITH LOW WATER CROSSINGS OBSTRUCTED OR BLOCKED BY FLOWING WATER. SHY
Special weather statement, Aug 26, 1:27 PM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 127 PM MDT SAT AUG 26 2006 NMZ002-003-262030- NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- 127 PM MDT SAT AUG 26 2006 ...STRONG THUNDERSTORM OVER SANTA CLARA CANYON NEAR LOS ALAMOS... ISOLATED THUNDERSTORMS ARE BEGINNING TO DEVELOP QUICKLY ACROSS NORTH CENTRAL NEW MEXICO WITH THE STRONGEST STORM CURRENTLY LOCATED JUST NORTH OF LOS ALAMOS OVER SANTA CLARA CANYON. THROUGH 230 PM...WATCH FOR HEAVY RAIN AND SMALL HAIL TO DEVELOP OVER SANTA CLARA CANYON WITH INCREASING STORM WATER RUNOFF DOWNSTREAM TOWARDS SANTA CLARA PUEBLO. THIS FIRST STORM IS EXPECTED TO PRODUCE ABOUT ONE INCH OF RAIN IN LESS THAN 30 TO 40 MINUTES. BRIEF HEAVY RAINS MAY ALSO SPREAD NORTHEAST TOWARDS ESPANOLA AND HERNANDEZ ALONG HIGHWAY 84. OTHER SHOWERS FORMING TO THE WEST MAY BRING HEAVY RAIN INTO LOS ALAMOS BEFORE 3 PM. 03
Special weather statement, Aug 26, 2:30 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT SAT AUG 26 2006 NMZ005>007-262130- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- 230 PM MDT SAT AUG 26 2006 ...STRONG THUNDERSTORMS INCREASING ACROSS NORTHEAST NEW MEXICO... THUNDERSTORMS WITH HEAVY RAIN AND INCREASING HAIL ARE EXPECTED ACROSS NORTHEAST NEW MEXICO DURING MID AFTERNOON. A STORM IN MORA COUNTY OVER THE OPEN COUNTRY ABOUT 15 MILES WEST OF WAGON MOUND IS ALREADY SHOWING SIGNS OF INCREASING HAIL AND IS BEING MONITORED FOR POSSIBLE SEVERE THUNDERSTORM CONDITIONS BEFORE 3 PM. OTHER STORMS ARE ALSO BUILDING MAINLY WEST OF INTERSTATE 25 BETWEEN WAGON MOUND AND LAS VEGAS AND WILL BE MOVING EAST OVER THE INTERSTATE BETWEEN MILE MARKERS 360 AND 385 BEFORE 3 PM. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 03
Special weather statement, Aug 26, 2:55 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT SAT AUG 26 2006 NMZ001-002-262200- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- 255 PM MDT SAT AUG 26 2006 ...STRONG THUNDERSTORMS EXPECTED TO INCREASE ACROSS THE FARMINGTON AND FOUR CORNERS AREA DURING MID AND LATE AFTERNOON... THUNDERSTORMS WITH HEAVY RAIN AND BURSTS OF GUSTY WINDS AND SMALL HAIL ARE EXPECTED ACROSS FAR NORTHWEST NEW MEXICO DURING MID AFTERNOON. A STORM BUILDING NORTH OF SHIPROCK HAS ALREADY BEEN NOTED FOR FREQUENT LIGHTNING. THROUGH 4 PM THIS STORM WILL BE MOVING EAST AND MAY STAY JUST NORTH OF KIRKLAND AND FARMINGTON. WATCH FOR LOCALLY HEAVY RAIN OF ONE HALF INCH IN LESS THAN 30 MINUTES AND A POSSIBLE INCREASE IN WATER IN DRY WASH AND ARROYOS BETWEEN HIGHWAY 64 AND THE COLORADO BORDER. OTHER STORMS MAY INCREASE TO THE SOUTH OF SHIPROCK SOUTH TOWARD THE CHUSKA MOUNTAINS IN SOUTHWEST SAN JUAN COUNTY. 03
Special weather statement, Aug 26, 3:19 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 319 PM MDT SAT AUG 26 2006 NMZ005-011-012-262215- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- NORTHEAST HIGHLANDS- 319 PM MDT SAT AUG 26 2006 ...STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAIN AND BURSTS OF HAIL INCREASING OVER EAST CENTRAL NEW MEXICO... THUNDERSTORMS WITH HEAVY RAIN AND BURSTS OF GUSTY WINDS AND SMALL HAIL ARE INCREASING OVER EAST CENTRAL NEW MEXICO MAINLY ALONG INTERSTATE 25 NEAR WAGON MOUND AND ALSO ALONG INTERSTATE 40 NEAR HIGHWAY 3 AT MILE MARKER 230 ABOUT 15 MILES EAST OF CLINES CORNERS. STORMS OVER THE NORTHERN MOUNTAINS OF NEW MEXICO MAY BE USUALLY STRONG WITH HEAVY RAIN AND SMALL HAIL POSSIBLE ACROSS NORTHERN TAOS COUNTY AND BOTH WESTERN COLFAX AND WESTERN MORA COUNTIES THROUGHOUT THIS AFTERNOON. REMAIN ALERT TO STORMS WITH FREQUENT LIGHTNING AND WATCH FOR SIGNS OF HEAVY RAIN UPSTREAM FROM YOUR MOUNTAIN LOCATION. 03
Special weather statement, Aug 26, 4:00 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT SAT AUG 26 2006 NMZ001-002-262300- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- 400 PM MDT SAT AUG 26 2006 ...STRONG THUNDERSTORMS BETWEEN FARMINGTON AND DULCE... THUNDERSTORMS WITH HEAVY RAIN AND BURSTS OF GUSTY WINDS AND SMALL HAIL WILL CONTINUE ACROSS NORTHWEST NEW MEXICO DURING LATE AFTERNOON MAINLY IN NORTHWEST RIO ARRIBA COUNTY ALONG HIGHWAY 64 WEST OF DULCE. STORMS OVER THE NORTHERN MOUNTAINS OF NEW MEXICO MAY BE USUALLY STRONG WITH HEAVY RAIN AND SMALL HAIL POSSIBLE ACROSS NORTHERN RIO ARRIBA COUNTY. REMAIN ALERT TO STORMS WITH FREQUENT LIGHTNING AND WATCH FOR SIGNS OF HEAVY RAIN UPSTREAM FROM YOUR LOCATION. 03
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:46 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 33 min |
| Aug 26, 2:12 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 4 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.